Alert archive / Kansas / Red Flag Warnings in 2023

Red Flag Warning 2, NWS Goodland, KS

March 4, 20237 counties in Kansas; Cheyenne County, Colorado

NWS Goodland, KS issued this red flag warning at Mar 4, 2023, 12:42 PM CST for 7 counties in Kansas; Cheyenne County, Colorado. It took effect at Mar 5, 2023, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2023, 12:42 PM CST (18:42 UTC)
In effect from
Mar 5, 2023, 12:00 PM CST
Expired
Mar 5, 2023, 6:00 PM CST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

405 
WWUS83 KGLD 041842
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1142 AM MST Sat Mar 4 2023

...Critical fire weather conditions expected across portions of 
the area on Sunday, mainly south of Interstate 70. Portions of the
Fire Weather Watch have been upgraded to a Red Flag Warning ...

COZ254-KSZ027-028-041-042-050800-
/O.UPG.KGLD.FW.A.0001.230305T1800Z-230306T0000Z/
/O.NEW.KGLD.FW.W.0002.230305T1800Z-230306T0000Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
1142 AM MST Sat Mar 4 2023 /1242 PM CST Sat Mar 4 2023/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 027, 028, 041, 042, AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Sunday. 
The Fire Weather Watch is no longer in effect.

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...Around 12 percent.

* Temperatures...In the mid 60s.

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Outdoor burning is not advised. Some blowing
  dust is possible across the Red Flag Warning area originating
  from southeast Colorado, this may delay first responders if a
  fire is ongoing.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ013-029-050800-
/O.CON.KGLD.FW.A.0001.230305T1800Z-230306T0000Z/
Sherman-Gove-
1142 AM MST Sat Mar 4 2023 /1242 PM CST Sat Mar 4 2023/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 013 AND 029...

* Affected Area...In Kansas, Fire Weather Zone 013 Sherman and 
  Fire Weather Zone 029 Gove.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...Around 13 percent.

* Impacts...Any fires that start may have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen for later forecasts and possible red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
5 follow-up statements
152 
WWUS83 KGLD 050137
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
637 PM MST Sat Mar 4 2023

...Critical fire weather conditions expected across portions of
the area on Sunday, mainly south of Interstate 70. Portions of
the Fire Weather Watch have been upgraded to a Red Flag Warning
...

KSZ013-051000-
/O.UPG.KGLD.FW.A.0001.230305T1800Z-230306T0000Z/
/O.EXA.KGLD.FW.W.0002.230305T1800Z-230306T0000Z/
Sherman-
637 PM MST Sat Mar 4 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 013...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 5 PM MST Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...In Kansas, Fire Weather Zone 013 Sherman.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ254-KSZ027-028-041-042-051000-
/O.CON.KGLD.FW.W.0002.230305T1800Z-230306T0000Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
637 PM MST Sat Mar 4 2023 /737 PM CST Sat Mar 4 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 5 PM MST /6 PM CST/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 027, 028, 041, 042, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Temperatures...In the upper 60s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ029-051000-
/O.CON.KGLD.FW.A.0001.230305T1800Z-230306T0000Z/
Gove-
737 PM CST Sat Mar 4 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 029...

* Affected Area...In Kansas, Fire Weather Zone 029 Gove.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen for later forecasts and possible red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
845 
WWUS83 KGLD 050906
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
206 AM MST Sun Mar 5 2023

KSZ029-052200-
/O.UPG.KGLD.FW.A.0001.230305T1800Z-230306T0000Z/
/O.EXA.KGLD.FW.W.0002.230305T1800Z-230306T0000Z/
Gove-
306 AM CST Sun Mar 5 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
029...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 6 PM CST this evening. The Fire Weather Watch
is no longer in effect.

* Affected Area...In Kansas, Fire Weather Zone 029 Gove.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ014-052200-
/O.EXA.KGLD.FW.W.0002.230305T1800Z-230306T0000Z/
Thomas-
306 AM CST Sun Mar 5 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
014...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 6 PM CST this evening.

* Affected Area...In Kansas, Fire Weather Zone 014 Thomas.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ254-KSZ013-027-028-041-042-052200-
/O.CON.KGLD.FW.W.0002.230305T1800Z-230306T0000Z/
Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita-
206 AM MST Sun Mar 5 2023 /306 AM CST Sun Mar 5 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013, 027, 028, 041,
042, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 013 Sherman, Fire Weather Zone 
  027 Wallace, Fire Weather Zone 028 Logan, Fire Weather Zone 
  041 Greeley and Fire Weather Zone 042 Wichita.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
260 
WWUS83 KGLD 051639
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
939 AM MST Sun Mar 5 2023

...Critical Fire Weather Conditions Today...

COZ254-KSZ013-014-027>029-041-042-060000-
/O.CON.KGLD.FW.W.0002.230305T1800Z-230306T0000Z/
Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley-Wichita-
939 AM MST Sun Mar 5 2023 /1039 AM CST Sun Mar 5 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 013, 014, 027, 028, 029, 041, 042, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 013 Sherman, Fire Weather Zone 
  014 Thomas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 029 Gove, Fire Weather Zone 041 
  Greeley and Fire Weather Zone 042 Wichita.

* Winds...Southwest 15 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
688 
WWUS83 KGLD 052135
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
235 PM MST Sun Mar 5 2023

KSZ013-014-052245-
/O.CAN.KGLD.FW.W.0002.000000T0000Z-230306T0000Z/
Sherman-Thomas-
235 PM MST Sun Mar 5 2023 /335 PM CST Sun Mar 5 2023/

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY VALUES FOR FIRE WEATHER ZONES 013 AND 014...

The National Weather Service in Goodland has cancelled the Red
Flag Warning.

Red Flag Warning has been cancelled for Sherman and Thomas
counties in Kansas. Gusty winds have not materialized across the
two counties resulting in a reduced threat for extreme fire 
growth and spread potential. The Red Flag Warning does remain in
effect through 5pm MT or 6pm CT for Cheyenne County in Colorado, 
Greeley, Wichita, Wallace and Logan counties in Kansas.

$$

COZ254-KSZ027>029-041-042-060000-
/O.CON.KGLD.FW.W.0002.000000T0000Z-230306T0000Z/
Cheyenne-Wallace-Logan-Gove-Greeley-Wichita-
235 PM MST Sun Mar 5 2023 /335 PM CST Sun Mar 5 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 027, 028, 029, 041, 042, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 029 Gove, Fire Weather Zone 041 
  Greeley and Fire Weather Zone 042 Wichita.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
489 
WWUS83 KGLD 052350
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
450 PM MST Sun Mar 5 2023

COZ254-KSZ027>029-041-042-060100-
/O.EXP.KGLD.FW.W.0002.000000T0000Z-230306T0000Z/
Cheyenne-Wallace-Logan-Gove-Greeley-Wichita-
450 PM MST Sun Mar 5 2023 /550 PM CST Sun Mar 5 2023/

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON FOR FIRE WEATHER ZONES 027, 028, 029, 041, 042, AND 
254...

The winds have become light and no longer support rapid fire
growth.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:15 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 4, 11:15 AM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1015 AM MST Sat Mar 4 2023

.UPDATE...
Issued at 354 AM MST Sat Mar 4 2023

With conditions having improved over the Dense Fog Advisory area,
have canceled the product early.

&&

.SHORT TERM...(Today through Monday night)
Issued at 315 AM MST Sat Mar 4 2023

Across the region this morning, skies are slowly clearing as the
remnants of a quick moving system are still impacting portions of
the area w/ light rain/snow and even some fog/freezing fog. Winds
are mainly light and variable with high pressure building over the
region, and temperatures as of 300 AM MST are ranging in the upper
20s to the mid 30s.

For today, looking for any remnant light snow/rain to clear the east-
south east portions of the cwa, allowing for sunny skies to prevail
later this morning. Little to no accum is expected. Also for this
morning, are the areas of dense fog currently over portions of
Yuma/Kit Carson counties. This is occurring as a ridge axis is
slowly pushing southward. The current Dense Fog Advisory looks good
to run through 12z-13z, but will monitor conditions and may cancel
early if warranted.

Latest guidance continues to trend the surface ridge east of the
region, allowing for south-southeast flow to persist through the
overnight period. Strongest gusts around 30-40 mph expected west of
Highway 25, especially into Colorado. East of Highway 25, a range of
25-35 mph is expected.

Going into Sunday, with high pressure remaining east through the
day, a lee-side trough sets up over eastern Colorado. Winds will
shift to a more south-southwest downslope regime with gusts 35-45
mph for most areas south of the Interstate. These winds combined
with expected sunny skies will drop humidity values down into the
lower and mid teens. Dangerous fire wx conditions are the result of
this. Latest guidance has allowed the addition of Gove county to the
current watch. Also looking for some patchy blowing dust to develop
in the afternoon hours over SW tier zones.

Model timing for the shifting of the lee-side trough off the Front
Range into the Plains region, does bring about some timing issues to
the extent of the winds/warm temps. Overall, looking for a west to
east transition from southerly flow to more northwesterly by the
evening hours. Initial gradient behind this will keep gusts near the
25 mph mark, but eventually drop as the evening progresses.

Going into Monday, looking for slightly cooler conditions and mainly
sunshine. This will shift to more increasing clouds late into the
day going into the evening hours, as another system set to approach
the cwa.

For temps, looking for highs today to trend from the lower and mid
40s west, into the upper 40s to lower 50s south and east. By Sunday,
much above normal conditions for most locales with a range from the
mid 50s to lower 60s in Colorado, to the upper 50s through the 60s
for much of northwest Kansas and southwest Nebraska. A few locales
east of Highway 83 could reach the 70F mark. Monday will have a
range from the upper 30s to lower 40s in Colorado, with mainly 40s
to lower 50s in KS/NE.

Overnight lows for tonight will range from the upper 20s into the
mid and upper 30s. Warmest areas along/east of Kansas Highway 25.
For Sunday night upper teens and lower 20s west, through the 20s
east. A few spots east of Highway 83 will be around 30F. And for
Monday night, upper teens west into the mid 20s east.

.LONG TERM...(Tuesday through Saturday)
Issued at 329 AM MST Sat Mar 4 2023

The long term forecast period will see well-below normal
temperatures with chances for accumulating snowfall beginning mid-
week.

On Tuesday, the area is under southwesterly flow aloft with an upper
level ridge overhead and an upper level trough extending into the
western CONUS. Within the trough, upper lows are centered in the
vicinity of Idaho/Montana/British Columbia/Alberta and off the
Washington coast. The low off the coast of the Pacific Northwest
subsequently digs south into California/Nevada around Wednesday and
Thursday. Discrepancies in model guidance, including southward
extent of the low pressure system, timing, and magnitude, do exist
and greatly affect forecast confidence at this range. Regardless,
there are chances for precipitation in the form of rain/snow and
snow beginning around the Wednesday night or Thursday timeframe.
Current ensembles show roughly 0.3-0.5 inches for 24hr QPF by 06-12Z
Friday. Largely dependent upon progression of the low, the Tri-State
Area could potentially see up to several inches of snowfall
accumulation. As its evolution is impacted by the downstream ridge,
will need to continue to monitor the low once it moves ashore.

High temperatures in the 30s to low 40s Tuesday and Wednesday are
followed by temperatures struggling to make it out of the 20s and
30s Thursday, Friday, Saturday. Morning lows in the teens and 20s
are expected Tuesday through Thursday before some lower teens and a
few single digits creep in Friday and Saturday mornings. Wind chills
reach single digits above and below zero on Friday morning, sub-zero
on Saturday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1010 AM MST Sat Mar 4 2023

VFR conditions are currently forecasted for the duration of the
TAF period. Mid to high clouds will develop and move across the
area this evening and overnight but are expected to remain VFR.
LLWS develops along and behind a wind shift line from west to east
as the winds will become more SSW and breezy.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Sunday morning through Sunday afternoon
     for KSZ013-027>029-041-042.

CO...Fire Weather Watch from Sunday morning through Sunday afternoon
     for COZ254.

NE...NONE.
&&

UPDATE...JN
SHORT TERM...JN
LONG TERM...CC
AVIATION...Trigg
Hazardous weather outlook, Mar 4, 10:09 AM CST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
909 AM MST Sat Mar 4 2023

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051615-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
909 AM MST Sat Mar 4 2023 /1009 AM CST Sat Mar 4 2023/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

A Fire Weather Watch remains in effect for portions of the region on
Sunday, mainly south of Interstate 70 and during the afternoon
hours. Localized reductions in visibility are possible due to blowing
dust across eastern portions of Cheyenne County Colorado, and Greeley
County Kansas.

There is the chance for accumulating snowfall across the region next
Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

In the hours before

Local storm report, Mar 4, 7:40 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 AM MST SAT MAR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     DENSE FOG        KIT CARSON              38.76N 102.80W
03/04/2023                   CHEYENNE           CO   CO-OP OBSERVER

            COOP OBSERVER REPORT OF LESS THAN 1/4 MILE
            VISIBILITY DUE TO FOG IN KIT CARSON,
            COLORADO AT 4AM MST.

&&
Local storm report, Mar 4, 7:41 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
641 AM MST SAT MAR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     DENSE FOG        KIT CARSON              38.76N 102.80W
03/04/2023                   CHEYENNE           CO   CO-OP OBSERVER

            COOP OBSERVER REPORT OF LESS THAN 1/4 MILE
            VISIBILITY DUE TO FOG IN KIT CARSON,
            COLORADO AT 4AM MST.

0202 AM     DENSE FOG        4 NE IDALIA             39.74N 102.26W
03/04/2023                   YUMA               CO   DEPT OF HIGHWAYS

            CDOT HIGHWAY CAMERA SHOWING VISIBILITY IN
            FOG AT LEAST 1/2SM.

0125 AM     DENSE FOG        BURLINGTON              39.30N 102.27W
03/04/2023                   KIT CARSON         CO   LAW ENFORCEMENT

            DEPUTY IN BURLINGTON, CO REPORTED VISIBILITY
            DOWN TO A TENTH OF A MILE DUE TO FOG.

0100 AM     DENSE FOG        5 S BURLINGTON          39.23N 102.28W
03/04/2023                   KIT CARSON         CO   ASOS

            ASOS STATION KITR BURLINGTON CO AIRPORT
            REPORT OF VISIBILITY DOWN TO A QUARTER MILE
            IN FOG.

&&

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:33 AM CSTDense Fog AdvisoryGLDKit Carson, Yuma2 hr

Nearby

Red Flag Warnings in Kansas, 2023Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.